Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 9, 2015, 10:02 PM CDT for Hamilton County, Webster County, Wright County, Iowa. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 10:02 PM CDT (03:02 UTC)
- Expired
- Aug 9, 2015, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hamilton County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:15 PM CDT | TSTM WND DMG | Woolstock, IA | PUBLIC REPORTED NUMEROUS 6 INCH BRANCHES AND A FEW TREES DOWN IN TOWN ALONG WITH A NUMBER OF LIGHT POLES SNAPPED. A FEW ROADS IN TOWN WERE/ARE ALSO CLOSED. TIME ESTIMATED VIA RADAR. DELAYED REPORT. |
| Aug 9, 10:20 PM CDT | TSTM WND DMG | 3 Ene Woolstock, IA | SPOTTER REPORTED MAPLE TREE DOWN ON PROPERTY AS WELL AS A COUPLE TREES DOWN IN WOOLSTOCK |
| Aug 9, 10:20 PM CDT | TSTM WND DMG | 3 Ene Woolstock, IA | SPOTTER REPORTED MAPLE TREE DOWN ON PROPERTY AS WELL AS A COUPLE TREES DOWN IN WOOLSTOCK. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS53 KDMX 100302
SVRDMX
IAC079-187-197-100345-
/O.NEW.KDMX.SV.W.0154.150810T0302Z-150810T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT SUN AUG 9 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
NORTHERN HAMILTON COUNTY IN CENTRAL IOWA...
SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWEST OF EAGLE GROVE...OR 12 MILES NORTHEAST OF FORT DODGE...
MOVING EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BIG WALL LAKE...WILLIAMS...BLAIRSBURG...VINCENT...WOOLSTOCK AND
SPORTSMAN PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 142 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4262 9350 4243 9354 4256 9407 4264 9406
4265 9397
TIME...MOT...LOC 0302Z 287DEG 47KT 4261 9397
HAIL...1.00IN
WIND...<50MPH
$$
COGIL3 follow-up statements
825
WWUS53 KDMX 100309
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN AUG 9 2015
IAC187-100319-
/O.CAN.KDMX.SV.W.0154.000000T0000Z-150810T0345Z/
WEBSTER IA-
1009 PM CDT SUN AUG 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4262 9350 4243 9354 4256 9397 4265 9397
TIME...MOT...LOC 0309Z 282DEG 41KT 4260 9389
$$
IAC079-197-100345-
/O.CON.KDMX.SV.W.0154.000000T0000Z-150810T0345Z/
HAMILTON IA-WRIGHT IA-
1009 PM CDT SUN AUG 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN HAMILTON AND SOUTHERN WRIGHT COUNTIES...
AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
EAGLE GROVE...OR 10 MILES NORTH OF WEBSTER CITY...MOVING EAST AT 45
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BIG WALL LAKE...WILLIAMS...BLAIRSBURG...WOOLSTOCK AND SPORTSMAN PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 142 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4262 9350 4243 9354 4256 9397 4265 9397
TIME...MOT...LOC 0309Z 282DEG 41KT 4260 9389
HAIL...1.00IN
WIND...<50MPH
$$
COGIL013 WWUS53 KDMX 100324 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SUN AUG 9 2015 IAC079-197-100345- /O.CON.KDMX.SV.W.0154.000000T0000Z-150810T0345Z/ HAMILTON IA-WRIGHT IA- 1024 PM CDT SUN AUG 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHEASTERN HAMILTON AND SOUTHEASTERN WRIGHT COUNTIES... AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF WEBSTER CITY...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... WILLIAMS...BLAIRSBURG AND WOOLSTOCK. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 142 AND 153. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4243 9354 4253 9387 4262 9381 4259 9351 TIME...MOT...LOC 0324Z 291DEG 29KT 4256 9377 HAIL...1.00IN WIND...<50MPH $$ COGIL
960
WWUS53 KDMX 100341
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1041 PM CDT SUN AUG 9 2015
IAC079-197-100350-
/O.EXP.KDMX.SV.W.0154.000000T0000Z-150810T0345Z/
HAMILTON IA-WRIGHT IA-
1041 PM CDT SUN AUG 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON AND
SOUTHEASTERN WRIGHT COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4243 9354 4253 9387 4262 9381 4259 9351
TIME...MOT...LOC 0338Z 287DEG 47KT 4256 9377
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:55 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 6:55 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 655 PM CDT SUN AUG 9 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 316 PM CDT SUN AUG 9 2015 IOWA IS CURRENTLY STUCK IN A WEAK LOW LEVEL FLOW REGIME WITH A BROAD LOW PRESSURE TROUGH APPROACHING FROM THE NORTHWEST. THIS IS RESULTING IN SOME MODEST MOISTURE POOLING ACROSS THE FORECAST AREA WITH LIGHT AND VARIABLE WINDS. MEANWHILE A MID LEVEL THERMAL TROUGH IS MOVING EASTWARD ACROSS SOUTH DAKOTA...WITH FORCING ALONG ITS LEADING FLANK KICKING OFF THUNDERSTORMS OVER EASTERN SOUTH DAKOTA AND NEIGHBORING STATES ESPECIALLY ALONG THE TROUGH AXIS/EFFECTIVE COOL FRONTAL BOUNDARY THAT CURRENTLY STRETCHES FROM AROUND THE TWIN CITIES DOWN TO SIOUX FALLS. IT IS EXPECTED THAT AS THE MID LEVEL WAVE CONTINUES EASTWARD SO TOO WILL THE AREA OF STORM DEVELOPMENT PROPAGATE INTO NORTHERN AND WESTERN IOWA...HOWEVER INSTABILITY WILL BE SIGNIFICANTLY LOWER WITH SOUTHEASTWARD EXTENT PARTICULARLY AFTER SUNSET THIS EVENING...AND IT APPEARS LIKELY THAT THE STORMS WILL GRADUALLY DIMINISH IN COVERAGE/INTENSITY. BEFORE THIS OCCURS...THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER MAINLY IN OUR NORTHWESTERN AND WESTERN COUNTIES THROUGH THE EVENING HOURS. OVERNIGHT...LINGERING SHOWERS/STORMS SHOULD MAINTAIN SCATTERED COVERAGE AND FOG AND LOW CLOUDS ARE EXPECTED TO DEVELOP ONCE AGAIN...NOT CLEARING OUT UNTIL A COOL HIGH PRESSURE AREA BUILDING ACROSS THE DAKOTAS EXERTS ITS INFLUENCE ON CENTRAL IOWA TOMORROW AS DISCUSSED IN THE LONG TERM SECTION BELOW. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 316 PM CDT SUN AUG 9 2015 CAA TO CONTINUE MONDAY BEHIND THE COLD FRONT TO MOVE THROUGH THE CWA TONIGHT. COULD STILL HAVE SOME LINGERING POST-FRONTAL STORMS AS A WEAK VORT MAX DROPS THROUGH THE STATE ALOFT. OTHERWISE SHOULD STILL SEE SOME CLOUDINESS AS WELL KEEPING TEMPS ONLY IN THE 70S TO AROUND 80. MAINLY CLEAR AND DRY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE STATE. UPPER RIDGING ALSO BUILDING INTO THE WESTERN/CENTRAL US THROUGH THE WEEK...WITH THERMAL RIDGE BUILDING ACROSS THE CENTRAL US BY THE END OF THE WEEK. THEREFORE EXPECT A WARM-UP THROUGH THE WEEK AND MAY HAVE TEMPS TOO COOL TOWARD THE END OF THE WEEK. HAVE A WEAK FRONTAL BOUNDARY MOVE THROUGH THE ARE THURSDAY NIGHT INTO FRIDAY. MIGHT HAVE AN ISOLATED STORM WITH THIS BOUNDARY BUT OTHERWISE MOISTURE IS QUITE LIMITED SO EXPECT A GREATER CHANCE OF A DRY FRONTAL PASSAGE. UPPER RIDGE TO BREAK DOWN TOWARD THE WEEKEND INTO EARLY NEXT WEEK AS AN UPPER WAVE SLIDES ACROSS THE CANADIAN ROCKIES AND INTO THE PRAIRIE PROVINCES. A TRAILING FRONT WILL DROP THROUGH THE CWA AND THIS WILL BE THE NEXT CHANCES FOR PRECIPITATION. MOISTURE ALSO LOOKING LIMITED...BUT HAVE STUCK WITH THE GUIDANCE POPS FOR SUNDAY AT THIS TIME. OVERALL TEMPS EXPECTED TO BE A BIT COOLER INITIALLY BEFORE WARMING UP INTO THE END OF THE WEEK AND THE WEEKEND. && .AVIATION...10/00Z ISSUED AT 655 PM CDT SUN AUG 9 2015 CONVECTION MOVING INTO NORTH CENTRAL IOWA WILL MAKE ITS TO MCW/FOD B/T 01-03Z THIS EVENING...SLIGHTLY LATER AT FOD THAN MCW BUT HAVE MENTION OF MVFR/IFR VIS AND CIGS. ONCE THE STORMS MOVE THROUGH THIS EVENING...EXPECTING FOG TO DEVELOP OVERNIGHT. WENT WITH IFR VIS AND CIGS OVERNIGHT FOR ALL TAF SITES. FOG/STRATUS SHOULD LIFT TOWARDS SUNRISE INTO MID-MORNING AS THE CAA DEVELOPS AROUND MIDDAY. INCREASED WINDS IN THE AFTERNOON MONDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LEE LONG TERM...BEERENDS AVIATION...PODRAZIK
Hazardous weather outlook, Aug 9, 3:22 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT SUN AUG 9 2015 IAZ007-017-025>028-036>039-047>050-059>062-071>075-081>086- 092>097-101100- WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 322 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY BUT SEVERE WEATHER IS UNLIKELY. HIGHER THUNDERSTORM CHANCES WILL THEN SPREAD INTO THE AREA FROM THE NORTHWEST TONIGHT...WITH A MARGINAL THREAT OF SEVERE WEATHER IN THE FORM OF HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY IN THE MORNING. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. IAZ004>006-015-016-023-024-033>035-044>046-057-058-070-101100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC- CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS- 322 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST AT TIMES FROM LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A CHANCE FOR SEVERE WEATHER BEFORE MIDNIGHT...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY IN THE MORNING. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME. LEE
In the hours before
Special weather statement, Aug 9, 6:48 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT SUN AUG 9 2015
IAZ005-015-100030-
PALO ALTO IA-KOSSUTH IA-
648 PM CDT SUN AUG 9 2015
...STRONG THUNDERSTORMS HEADING INTO PALO ALTO AND PORTIONS OF
KOSSUTH COUNTIES...
AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HIGH LAKE...OR 9 MILES NORTH OF EMMETSBURG...
MOVING SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALGONA...EMMETSBURG...FIVE ISLAND LAKE...LOST ISLAND LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...WHITTEMORE...FENTON...CYLINDER...
CURLEW...RODMAN...STINSON PRAIRIE STATE PARK...ALGONA MUNICIPAL
AIRPORT...AA CALL STATE PARK...KEARNEY STATE PARK...LOST ISLAND LAKE
STATE PARK AND EMMETSBURG MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4325 9441 4296 9417 4296 9477 4317 9492
4325 9492
TIME...MOT...LOC 2347Z 315DEG 33KT 4326 9466
COGILLocal storm report, Aug 9, 8:14 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT SUN AUG 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 3 N ALGONA 43.12N 94.22W
08/09/2015 KOSSUTH IA PUBLIC
A 30 INCH DIAMETER TREE SPLIT ABOUT 5 FEET
ABOVE THE GROUND. NUMEROUS OTHER LARGE
BRANCHES DOWNED. PEA SIZE HAIL ALSO NOTED.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Aug 9, 8:53 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 853 PM CDT SUN AUG 9 2015 IAZ015-023-100245- PALO ALTO IA-POCAHONTAS IA- 853 PM CDT SUN AUG 9 2015 ...STRONG WINDS EXPECTED IN SOUTHERN PALO ALTO AND NORTHERN POCAHONTAS COUNTIES... AT 852 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSH LAKE...OR 15 MILES NORTHWEST OF POCAHONTAS...MOVING SOUTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POCAHONTAS...LAURENS...RUSH LAKE...ROLFE...GILMORE CITY...MALLARD... HAVELOCK...PLOVER AND POCAHONTAS MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4289 9444 4259 9445 4281 9491 4300 9491 TIME...MOT...LOC 0152Z 298DEG 30KT 4290 9488 COGIL
Special weather statement, Aug 9, 9:33 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT SUN AUG 9 2015
IAZ024-035-100330-
WEBSTER IA-HUMBOLDT IA-
933 PM CDT SUN AUG 9 2015
...STRONG WINDS EXPECTED IN SOUTHERN HUMBOLDT AND FAR NORTHERN
WEBSTER COUNTIES...
AT 933 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF HUMBOLDT...OR 9 MILES WEST OF DAKOTA CITY...MOVING EAST
AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...DAKOTA CITY...HUMBOLDT...FORT DODGE REGIONAL AIRPORT...
BADGER...GILMORE CITY...THOR...VINCENT...CLARE...RUTLAND...
BRADGATE...PIONEER...FRANK A GOTCH STATE PARK AND HUMBOLDT MUNICIPAL
AIRPORT.
LAT...LON 4277 9397 4248 9397 4262 9444 4272 9444
4285 9443
TIME...MOT...LOC 0233Z 290DEG 33KT 4271 9438
COGILLocal storm report, Aug 9, 9:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN AUG 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 S PLOVER 42.85N 94.62W
08/09/2015 E1.50 INCH POCAHONTAS IA PUBLIC
QUARTER TO PING PONG SIZE HAIL. STRONG WINDS
ALSO DOWNED TREE BRANCHES, BUT COULD NOT SEE
THE SIZE OF THE BRANCHES DUE TO THE
DARKNESS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 9, 9:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT SUN AUG 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST ROLFE 42.81N 94.53W
08/09/2015 E60 MPH POCAHONTAS IA TRAINED SPOTTER
WINDS ESTIMATED AT 55 TO 60 MPH. RIPPED A
FARM WINDMILL OUT OF THE GROUND.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 42 min |
| Aug 9, 8:00 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 33 min |
| Aug 9, 8:53 PM CDT | Special Weather Statement | DMX | Pocahontas | 52 min |
| Aug 9, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 44 min |
| Aug 9, 9:33 PM CDT | Special Weather Statement | DMX | Humboldt | 57 min |
| Aug 9, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 50 min |
| Aug 9, 11:00 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 30 min |
| Aug 9, 11:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 40 min |
| Aug 10, 12:00 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Poweshiek, Tama | 45 min |
| Aug 10, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 46 min |
| Aug 10, 12:59 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 46 min |
| Aug 10, 1:47 AM CDT | Special Weather Statement | DMX | Lucas | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.